Wisconsin, 2005

Drought in Wisconsin, July 1 to 31, 2005

July 1 to 31, 2005 · NWS MKX · 20 events in 20 counties and zones

Drought conditions developed over south-central and southeast Wisconsin in July, 2005, after the weather pattern turned quiet in mid and late June, 2005. The drought classification for south-central and southeast Wisconsin worsened from D0 at the start of the month to severe drought (D2) on July 19, with the exception of the southeast corner consisting of Walworth, Racine, and Kenosha counties.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Drought conditions developed over south-central and southeast Wisconsin in July, 2005, after the weather pattern turned quiet in mid and late June, 2005. The drought classification for south-central and southeast Wisconsin worsened from D0 at the start of the month to severe drought (D2) on July 19, with the exception of the southeast corner consisting of Walworth, Racine, and Kenosha counties. The drought in these three counties worsened to extreme (D3) on July 19th. The drought was preceded by a long period of below-normal precipitation extending back to March, 2005. Milwaukee General Mitchell International Airport (Milwaukee Co.) reported a 6.99 inch deficit from the beginning of March through the end of July. Madison's Truax Field (Dane Co.) reported a 4.08 inch deficit. although it was too early to determine, widespread crop losses were expected, with the worst in the southeast corner of the state. Anu monetary losses due to this drought will be indicated in the last drought event entry for this current drought, whenever that may be. A severe drought means crop or pasture losses are likely, fire risk is very high, and water shortages are common. An extreme drought means major crop or pasture losses is likely, fire risk is extremely high, and widespread water shortages may be common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 1, 2:00 AM CST, 6 hours earlier.

Area forecast discussion, Jul 1, 2:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT FRI JUL 1 2005

.DISCUSSION...FORECAST FOCUS ON QUIET WEATHER THROUGH WEEKEND.

DRY RIDGE OF HIGH PRESSURE WILL DOMINATE SOUTHERN WISCONSIN/S
WEATHER TODAY THROUGH SATURDAY. THE RIDGE WILL DRIFT EAST OF THE
REGION SUNDAY...BUT WILL STILL BE ABLE TO INFLUENCE CONDITIONS IN
CWA. WILL TREND TOWARD SLOWER AND DRIER GFS FOR THE WEEKEND SINCE
AIRMASS WILL BE QUIET DRY. NAM QPF INDICATES SOME CONVECTION FOR
CWA SUNDAY...BUT MET MOS REMAINS QUITE DRY. ALSO...NAM TIME XSECTIONS
INDICATE SOME MOISTURE AT MID LEVELS BUT DRY BELOW WITH LITTLE
DYNAMICS. TROUGH IS FORECAST TO PUSH THROUGH SOUTHERN WISCONSIN
SUNDAY NIGHT AND MONDAY MORNING WITH SOME SHORT WAVE AND RR QUAD
ACTION...BUT AIRMASS DRIES OUT QUICKLY BEHIND TROUGH WITH
SUBSIDENCE. WILL MENTION SMALL POPS FOR MONDAY MORNING...BUT I THINK
THE AFTERNOON WILL BE QUIET IN RESPONSE TO STRONG MID LEVEL DRYING.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 1, 4:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT FRI JUL 1 2005

WIZ046-047-051-052-056>060-062>072-021000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. THERE IS ALSO
A CHANCE OF THUNDERSTORMS FROM INDEPENDENCE DAY THROUGH TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-021000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS-
500 AM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT. WINDS
OF UP TO 50 KNOTS AND SOME HAIL IS POSSIBLE. THERE IS A CHANCE OF A
FEW THUNDERSTORMS FROM INDEPENDENCE DAY THROUGH TUESDAY NIGHT.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

HENTZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Columbia

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Columbia forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Drought, Dane

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Dane forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Drought, Dodge

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Dodge forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Drought, Fond du Lac

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Fond du Lac forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Drought, Green

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Green forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Drought, Green Lake

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Green Lake forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Drought, Iowa

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Iowa forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Drought, Jefferson

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Drought, Kenosha

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Kenosha forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

Drought, Lafayette

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Drought, Marquette

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Marquette forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Drought, Milwaukee

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Milwaukee forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Drought, Ozaukee

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Ozaukee forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Drought, Racine

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Racine forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Drought, Rock

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Rock forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Drought, Sauk

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Sauk forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Drought, Sheboygan

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Sheboygan forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Drought, Walworth

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Walworth forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Drought, Washington

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Drought, Waukesha

When
July 1, 8:00 AM CST to July 31, 11:59 PM CST
Where
Waukesha forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463952, 5463953, 5463954, 5463955, 5463956, 5463957, 5463958, 5463959, 5464025, 5464026, 5464027, 5464028, 5464029, 5464030, 5464031, 5464032, 5464033, 5464034, 5464035, 5464036.